Consult Online With India's Top Doctors
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

I am 44 years old, a mother of two great teenagers. I have been on prestiq for years for depression. Premarin, a hormone pill for a hysterectomy I had about 15 years ago. Some type of hctz medicine for blood pressure. Vitamin d once a week for low levels. Vyvanse from my psychiatrist that i’ve been on for years for add or adhd (i honestly have no idea which one it is). Recently, about two months ago, I started getting horrific headaches. My regular doctor had an mri done. I was a bit concerned over these weird “dips” in in skull but she did’t seemed concerned. She prescribed me topiramate in november and, although the headaches are a little better, I am now 113 pounds. I am only 5’2” and I look like i’m knocking on death’s door. I don’t know if the medicine can cause this but I even have difficulty forming or “finding”my words at times. My doctor didn’t seemed too concerned. I have had friends and family ask if i’m terminally ill I look so bad. Am I overreacting? I usually would just shrug stuff like this off but I haven’t weight this low since I was in the 9th grade.

3 Doctors Answered
Hi lybrate-user! if you have confusion about the side effects or with the doctor, why do not you clear your confusion for the same by consulting with a psychiatrist who is well verse with this case so that you get a clear idea of what exactly is the problem and also with the neurologist for the same. Take care. Do not worry. There are treatments. .so just do not come to a conclusion. With regards, psy. Msv.
Dear lybrate-user, topiramate is known to cause body weight. Infact it is used to reduce medicine induced weight gain. It is also used for treatment of headaches. Since you are loosing body weight, its better to change the topiramate. Consult with your psychiatrist for medication change and discuss the problem.
Though it doesn't seem serious you need to have further tests to be completely sure off the same. You need to have an eeg, neuropsychological tests done to find out if there are any issues of concern regarding your word finding difficulty. Otherwise the medications seems fine, but you be sure you are taking the needed ones, and avoid the unwanted ones. Good luck.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.